MAUDE Adverse Event Report: BECTON DICKINSON BD LUER-LOK¿ SYRINGE; PISTON SYRINGE

BECTON DICKINSON BD LUER-LOK¿ SYRINGE; PISTON SYRINGE
Catalog Number 309570
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the customer that while using the bd luer-lok¿ syringe was leaking.Report 2 of 2.The following was received by the initial reporter: customer reported that the patient is out of remodulin because yesterday she had issues when making the new cassette and she ended up wasting medication for 2 cassettes.She reported that when she made the first cassette, the tip of the needle broke inside and the second cassette was leaking.Both cassettes were discarded.She did not provide any lot numbers for the affected cassettes.The third cassette created yesterday was fine and that is what the patient is currently using.Patient is on subcutaneous remodulin therapy using remunity pumps.Patient's mother did not report that patient experienced any changes in breathing or side effects.No other information provided.Subcutaneous self-fill remunity pt.Pt actively on uptravi and tadalafil.Did the product issue cause or contribute to patient or clinical injury? no.If yes, was any medical intervention provided? please explain.
 
Additional Manufacturer Narrative
B.3.Date of event: unknown.The date received by manufacturer has been used for this field.E.1.The customer's address is unknown.Usa has been used as a default e.4.Fda notified: the initial reporter also notified the fda via medwatch# [mw5119299].Unknown manufacturer: there are multiple bd locations where this unspecified bd device may have been manufactured.A lot number could not be confirmed for this incident and without this information we are unable to determine where the device was manufactured.Therefore, bd corporate headquarters in franklin lakes, nj has been listed in sections d.3.And g.1.And the franklin lakes fda registration number has been used for the manufacture report number.D.4.Medical device expiration date: unknown h.4.Device manufacture date: unknown h3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary: since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident.No root cause can be determined as no samples were received.The lot number is unknown, therefore device history record review (dhr) or quality notification review (qn) could not be performed.
 
Event or Problem Description
It was reported by the customer that while using the bd luer-lok¿ syringe was leaking.Report 2 of 2.The following was recieved by the initial reporter: customer reported that the patient is out of remodulin because yesterday she had issues when making the new cassette and she ended up wasting medication for 2 cassettes.She reported that when she made the first cassette, the tip of the needle broke inside and the second cassette was leaking.Both cassettes were discarded.She did not provide any lot numbers for the affected cassettes.The third cassette created yesterday was fine and that is what the patient is currently using.Patient is on subcutaneous remodulin therapy using remunity pumps.Patient's mother did not report that patient experienced any changes in breathing or side effects.No other information provided.Subcutaneous self-fill remunity pt.Pt actively on uptravi and tadalafil.Did the product issue cause or contribute to patient or clinical injury? no.If yes, was any medical intervention provided? please explain.

Brand Name
BD LUER-LOK¿ SYRINGE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17466787
Report Number2243072-2023-01376
Device Sequence Number12558214
Product Code FMF
UDI-Device Identifier30382903095705
UDI-Public30382903095705
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number309570
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2023
Supplement Date Received by Manufacturer08/28/2023
Initial Report FDA Received Date08/04/2023
Supplement Report FDA Received Date09/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown